MAUDE Adverse Event Report: COVIDIEN SURGICAL ABSORBATACK; STAPLE, IMPLANTABLE

COVIDIEN SURGICAL ABSORBATACK; STAPLE, IMPLANTABLE
Model Number ABSTACK30X
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a laparoscopic hernia repair, the device failed to penetrate tissue during mesh fixation.A new tacker of the same type was used to complete the case.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the instrument was returned without the blister pack.The tube assembly was observed to be bent.Tacks were observed within the tube and were not protruding.Functional testing noted that the handle was actuated, and the instrument cycled properly.The remaining sixteen tacks deployed and seated properly in the test media.No functional abnormalities were observed.It was reported that the device failed to penetrate tissue during mesh fixation.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The evaluation detected an unreported condition: damaged shaft.The product analysis noted evidence that the device was not used as intended.This issue may occur if the instrument is applied with excessive force or side load, causing excess torque on the rotating helices and tube shaft which can cause poor tack penetration.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: appropriate force should be applied to the handle of the device when placing tacks.Excessive force may result in damage to the tissue, device or the material being fixated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ABSORBATACK
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24641587
Report Number1219930-2026-01769
Device Sequence Number9876332
Product Code GDW
UDI-Device Identifier10884521184213
UDI-Public(01)10884521184213(17)280930(10)N5K1689Y(20)01
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K123109
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberABSTACK30X
Device Catalogue NumberABSTACK30X
Device Lot NumberN5K1689Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2026
Supplement Date Received by Manufacturer06/10/2026
Initial Report FDA Received Date03/19/2026
Supplement Report FDA Received Date06/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown